Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 201, NWS Morristown, TN

May 26, 2006Bradley County, Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2006, 4:28 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2006, 4:28 PM EDT (20:28 UTC)
Expired
May 26, 2006, 5:15 PM EDT
In force
47 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Bradley County, TN, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:50 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 26, 2:50 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT FRI MAY 26 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS SW VA AND SE KY AS
SHORTWAVE ENERGY ROTATES AROUND UPPER LOW MOVING EAST FROM SOUTHERN
ONTARIO TOWARDS THE NORTHEAST. A FEW OTHER STORMS ARE DEVELOPING AS
WELL ALONG THE SOUTHERN BORDER IN SE TN AND SW NC WHERE AIRMASS IS
MOST UNSTABLE AND MAY BE FOCUSED ON OUTFLOW BOUNDARIES LEFT OVER
FROM OVERNIGHT ACTIVITY. GFS MODEL KEEPS HIGHEST POPS NORTHEAST
ENDING BY MORNING AS UPPER LOW MOVES EAST AND RIDGING MOVES IN FROM
THE SOUTH AND WEST. ALSO NAM MODEL HAS HIGHER POPS ACROSS SE TN AS
IT BRINGS ACTIVITY SOUTHEAST AROUND RIDGE LATER THIS EVENING.
GENERALLY FOLLOWED MAV GUIDANCE ON TEMPS AND POPS BUT HAVE POPS
HIGHER TONIGHT SE TN WITH POSSIBLE ACTIVITY MOVING LATER TONIGHT.
DID NOT CHANGE POPS MUCH SATURDAY. KEPT SHOWERS OUT EXCEPT FOR SE TN
AND SW NC. A FEW STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND
EVENING WITH POSSIBLE MARGINALLY SEVERE HAIL AND DAMAGING WINDS.

.LONG TERM...(SAT NIGHT THROUGH FRI)...UPPER RIDGE TO BE OVER THE
EASTERN US FOR SAT NIGHT INTO EARLY NEXT WEEK.  SHOULD BE IN A
SUMMERLIKE PATTERN WITH SOME ISOLATED AFTERNOON AND EVENING
CONVECTION POSSIBLE...ESPECIALLY SOUTHWEST CLOSER TO THE DEEPER
MOISTURE AND FURTHER WEST OF THE RIDGE AXIS.  THINK NAM IS OVERDOING
HOW MUCH RESIDUAL MOISTURE WILL BE OVER THE AREA...SO WENT CLOSE TO
GFS MOS POPS THROUGH MONDAY.  RIDGE BEGINS TO BREAK DOWN BY
MIDWEEK...AND GFS HAS A COLD FRONT MOVING IN ON THU.  HOWEVER...WILL
HOLD OFF THE FRONT ONE DAY CLOSER TO HPC SOLUTION FOR NOW.  AT ANY
RATE...WILL HAVE CHANCE POPS FOR LATER PERIODS.  WILL GENERALLY MAKE
ONLY MINOR ADJUSTMENTS TO GFS MOS TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  68  89  67  91 /  40  30  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  87  65  89 /  30  10  10  20
OAK RIDGE, TN  65  88  65  89 /  30  10  10  20
TRI CITIES AIRPORT, TN  62  85  56  88 /  30  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD/LDW
Hazardous weather outlook, May 26, 5:30 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT FRI MAY 26 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-
JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-
KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA-
530 AM EDT (430 AM CDT) FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA THIS
MORNING.  SOME OF THESE STORMS COULD REACH STRONG TO SEVERE LEVELS.
ADDITIONAL CONVECTION IS POSSIBLE THIS AFTERNOON WITH A CONTINUED
MOIST AND UNSTABLE AIR MASS IN PLACE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

MJB

In the hours before

Local storm report, May 26, 11:04 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1104 AM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     2 S JELLICO             36.55N 84.13W
05/26/2006                   CAMPBELL           TN   LAW ENFORCEMENT

            FEW TREES DOWN IN THE SANDY BEACH AREA.

0220 AM     TSTM WND DMG     10 W TAZEWELL           36.46N 83.76W
05/26/2006                   CLAIBORNE          TN   DEPT OF HIGHWAYS

            FEW TREES DOWN.

0230 AM     TSTM WND DMG     TAZEWELL                36.46N 83.58W
05/26/2006                   CLAIBORNE          TN   DEPT OF HIGHWAYS

            FEW TREES DOWN.

0230 AM     TSTM WND DMG     EWING                   36.63N 83.43W
05/26/2006                   LEE                VA   LAW ENFORCEMENT

            FEW TREES DOWN.

0240 AM     TSTM WND DMG     COEBURN                 36.95N 82.47W
05/26/2006                   WISE               VA   LAW ENFORCEMENT

            FEW TREES DOWN.

&&
Local storm report, May 26, 4:14 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 PM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             KINGSPORT               36.53N 82.56W
05/26/2006  E1.00 INCH       SULLIVAN           TN   AMATEUR RADIO

0358 PM     HAIL             5 SSE KINGSPORT         36.46N 82.52W
05/26/2006  E1.00 INCH       SULLIVAN           TN   TRAINED SPOTTER

0405 PM     HAIL             JOHNSON CITY            36.33N 82.37W
05/26/2006  E1.00 INCH       WASHINGTON         TN   TRAINED SPOTTER

&&
Local storm report, May 26, 4:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 PM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     CHURCH HILL             36.53N 82.71W
05/26/2006                   HAWKINS            TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:18 AM EDTSevere Thunderstorm WarningMRXCampbell, Scott57 min
May 26, 2:08 AM EDTSevere Thunderstorm WarningMRXClaiborne52 min
May 26, 3:25 PM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan35 min
May 26, 3:57 PM EDTSevere Thunderstorm WarningMRXWashington48 min
May 26, 4:00 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins30 min
May 26, 4:18 PM EDTSevere Thunderstorm WarningMRXCarter42 min
May 26, 4:27 PM EDTSevere Thunderstorm WarningMRXJohnson19 min
May 26, 4:45 PM EDTSevere Thunderstorm WarningMRXGreene, Washington30 min
May 26, 5:08 PM EDTSevere Thunderstorm WarningMRXUnicoi37 min
May 26, 7:25 PM EDTSevere Thunderstorm WarningMRXHawkins20 min
May 26, 7:38 PM EDTSevere Thunderstorm WarningMRXGreene37 min
May 26, 5:55 PM EDTSevere Thunderstorm WarningMRXRussell35 min
May 26, 6:04 PM EDTSevere Thunderstorm WarningMRXWashington41 min
May 26, 7:14 PM EDTSevere Thunderstorm WarningMRXRussell, Washington31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.